Doctor insights on:
I Use Afrin Regularly Is It Possible To Be Addicted To Afrin
Medicine Nose: That's what rhinitis medicamentosa means. Lots of opinions here; i like dr. Klein's the best. This addiction involves 2 problems - tachyphylaxis - the effects of the spray wear off quickly & rebound - when it wears off you are more stuffed then before you started. "cold turkey" works in 3 days. Topical nasal steroids and saline spray make "rehab" a lot easier. Good luck! ...Read moreSee 2 more doctor answers
Possibly: I wouldn't necessarily use the word "addicted" when talking about afrin, but, as with any decongestant nasal spray such as afrin, you can get what is called rebound congestion if you use it for more than 2-3 days. This is a condition where the congestion actually gets worse, even while continuing to use the afrin, so you want to restrict use to 2-3 days only. ...Read more
ENT Evaluatiion: I suggest an evaluation with an ear, nose & throat specialist to start with, also known as an otolaryngologust. You need an examination of your nasal passages and treatment for what is likely, some chronic inflammation. Then, perhaps some counseling to keep your habit from reoccuring. Good luck. ...Read moreSee 1 more doctor answer
Can I use amoxicillin for chronic sinusitis? Become addicted to oxymetazoline hydrochloride , what shall i do. What is the best alternative?
Afrin addiction: Hello. Rhinitis medicamentosa is a condition where your nasal turbinates become dependent on the spray to breath. The best recommendation is to quit cold turkey. Use pseudofed as needed and increase your head when you sleep. Your nose will return to normal within a few days. If this doesn't work see your ENT doctor. ...Read moreSee 1 more doctor answer
I've been using Afrin for over 8 years just at night to help me sleep, is it possible to for my nasal turbinates to heal after so long?
Chronic Rhinitis: It is possible that your turbinates could regain their natural ability to constrict without Afrin, if you can stop using it for several months. Often combinations of oral and nasal steroids are used to wean you off the Afrin. However, many people ultimately need some type of turbinate reduction procedure to reduce the chronically congested turbinates. You should see an otolaryngologist for help. ...Read moreSee 1 more doctor answer
Rhin. Medicamentosa: Rhinitis medicamentosa is the long term result of nasal afrin dependency, in which the nose requires more frequent applications of the medication oxymetazoline to alleviate the congestion that is becoming tolerant to the drug. This condition is one of a dry, crusted nose that bleeds regularly, and the cartilage is vulnerable to deterioration and perforation. ...Read more
- Talk to a doctor live online for free
- Is it a bad idea to use afrin for occasional nasal congestion?
- Is it possible to be pregnant even though i got my period?
- Is it possible to be addicted to muscle relaxers?
- Ask a doctor a question free online
- Is it possible to be immune to cold sores?
- Is it possible to get pregnant if i have secondary amenorrhea?
- Is it normal for my vision to be blurry when i wear contacts?
- When i touch my nipple i feel something hard and round is it likely to be cancer
- Talk to an otolaryngologist online